I was experiencing severe side affects from taking atenolol. I have been off the medication for 6 weeks and am still very ill. The symptoms are disorientation, dizziness, fainting, extreme weakness, neuropathic leg pain, pins and needles all over my body, nausea and vomiting, bowel problems, sleep difficulties (wake up frequently, vivid dreams), exhaustion when I awake, eyelids droop noticeably, and I often must lay down and fall into a coma like state. When I am able to rouse myself out of this state I am disoriented. Recent blood work results are fine and the Doctor says what I am experiencing is not related to the atenolol cessation. She wants to put me on an antidepressant medication but I am fearful of further neurological effects. I have searched the web for encouragement that I will get better. If it's not atenolol what could it be?
You will have to trust your doctor and go on antidepressant medication, etc. The forum provides general information but cannot provide a diagnosis or treatment. The symptoms you express does not relate to any heart disorder syndrome, and your condition may have concomitant health issues. I doubt very much all the medical problems you cite would be related to atenolol cessation. Hope it works out for you.
get a brain scan i had some of the same problems you have sick sick and took 10yrs to find my problem i had a pea sized ulcer in my douanul a old time doctor put me in front of a florscope it show i having bad spamins got a GI found my problem a ulcer of pea size did you get checked for that this was when i was 30y/o i sipped on ice water one day i started to feel better i was so bad i wanted to end it all anyway there might be private problems that can cause some of those symtoms (symptoms) i know when i was given atenolol after a HA no its not that Are you lonely trying to escape from somethings a mlnd is a wonderful thing also it can distory you if u let it You might try a group of ppl look for help in one of those clinics you never know i dont know what the other side of u only what u wrote good luck wish u well
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.